Numerical representations of imperfectly ordered preferences (a unified geometric exposition) - Archive ouverte HAL Access content directly
Journal Articles Journal of Mathematical Psychology Year : 1992

Numerical representations of imperfectly ordered preferences (a unified geometric exposition)

(1) , (2)
1
2
Itzhak Gilboa
  • Function : Author
  • PersonId : 867909
Avraham Beja
  • Function : Author

Abstract

This paper uses "generalized numerical representations" to extend some of the result of utility theory regarding imperfectly ordered preferences in general and semiordered preferences in particular. It offers a unified geometric approach, which helps visualize how the increasingly stringent conditions of suborders, interval orders, semiorders, and weak orders give rise to increasingly intuitive representations. The differences between the proposed framework and the more traditional utility representations are especially significant in the context of uncountable sets

Dates and versions

hal-00481383 , version 1 (06-05-2010)

Identifiers

Cite

Itzhak Gilboa, Avraham Beja. Numerical representations of imperfectly ordered preferences (a unified geometric exposition). Journal of Mathematical Psychology, 1992, Vol.36, n°3, pp. 426-449. ⟨10.1016/0022-2496(92)90030-B⟩. ⟨hal-00481383⟩

Collections

HEC
68 View
0 Download

Altmetric

Share

Gmail Facebook Twitter LinkedIn More